Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Cleveland, OH

May 11, 2011

NWS Cleveland, OH issued this small craft advisory at May 11, 2011, 10:10 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 11, 2011, 10:10 AM EDT (14:10 UTC)
Expired
May 11, 2011, 9:37 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WHUS71 KCLE 111410
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 AM EDT WED MAY 11 2011

LEZ142>145-112215-
/O.NEW.KCLE.SC.Y.0017.110511T1410Z-110512T0500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
1010 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. 

* WINDS AND WAVES: WINDS WILL BE FROM THE EAST AT 10 TO 20 KNOTS
  ON THE LAKE AND THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET.
  THE WINDS ARE EXPECTED TO DIMINISH LATER THIS EVENING ALLOWING
  THE WAVES TO SUBSIDE BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
628 
WHUS71 KCLE 111949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT WED MAY 11 2011

LEZ142>145-120400-
/O.CON.KCLE.SC.Y.0017.000000T0000Z-110512T0500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
349 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY.

* WINDS AND WAVES: WINDS WILL BE FROM THE EAST AT 10 TO 20 KNOTS
  ON THE LAKE AND THIS WILL CAUSE 3 TO 5 FOOT WAVES. THE WINDS
  ARE EXPECTED TO DIMINISH LATER THIS EVENING ALLOWING THE WAVES
  TO SUBSIDE BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
849 
WHUS71 KCLE 120137
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
937 PM EDT WED MAY 11 2011

LEZ142>145-120245-
/O.CAN.KCLE.SC.Y.0017.000000T0000Z-110512T0500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
937 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED THIS EVENING ACROSS THE EASTERN
HALF OF THE LAKE. THEREFORE FOR THE REMAINDER OF THE OVERNIGHT
WINDS OVER THE NEARSHORE WATERS ARE EXPECTED TO RANGE BETWEEN 10
AND 15 KNOTS WITH WAVES 1 TO 3 FEET. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:32 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 11, 7:32 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
732 AM EDT WED MAY 11 2011

.SYNOPSIS...
A FRONT ACROSS SOUTHWEST OHIO WILL MOVE LITTLE THROUGH THURSDAY
AFTERNOON. THIS FRONT WILL EVENTUALLY LIFT NORTHEAST ACROSS THE
LOCAL AREA THURSDAY NIGHT INTO FRIDAY. A SLOW MOVING AREA OF LOW
PRESSURE WILL MOVE OVER THE LOWER GREAT LAKES AND OHIO VALLEY FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THINGS HAVE QUIETED DOWN OVER THE LOCAL AREA BUT THUNDERSTORMS
CONTINUE JUST TO THE WEST AND SOUTH OF THE AREA. THIS WILL ALSO BE
THE STORY FOR TODAY. THINK MOST OF THE AREA WILL REMAIN DRY AS THE
700 MB RIDGE IS EXPECTED TO MOVE BACK TO THE WEST TODAY.
STILL...QUITE A BIT OF CONVECTION FIRING OVER THE NORTHERN LAKES.
THIS ACTIVITY WILL EVENTUALLY FOLLOW THE LOW LEVEL THICKNESS
CONTOURS BACK INTO THE REGION. THINK MOST OF THIS WILL BE JUST
WEST OF THE AREA BUT WILL CONTINUE WITH CHANCE POPS OVER ABOUT
THE WEST TWO TIERS OF COUNTIES. WILL HANG ON TO A 20 POP AS FAR
EAST AS KLPR TO KMFD LINE. SKIES SHOULD AGAIN BE PARTLY SUNNY IN
THE WEST AND PARTLY CLOUDY TO MOSTLY SUNNY IN THE EAST. CAN'T SEE
WHY TEMPS WON'T BE A DEGREE OR TWO WARMER THAN TUESDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. THE FRONT OVER
SOUTHWEST OHIO WILL BEGIN MOVING THIS WAY LATE TOMORROW AS LOW
PRESSURE MOVES EAST OUT OF THE PLAINS. THE MODELS HAVE FINALLY
STARTED TO COME INTO A LITTLE BIT BETTER AGREEMENT WITH THIS SYSTEM
WHICH WILL BE THE DOMINATE WEATHER MAKER THROUGH THE WEEKEND.
STORMS WILL AGAIN BE POSSIBLE IN THE WEST TONIGHT. THE
THUNDERSTORMS ACTIVITY WILL BE A LITTLE FURTHER EAST ON THURSDAY
AND HAVE GIVEN ALL BUT FAR NE OH AND NW A MENTION. BETTER CHANCES
COME THURSDAY NIGHT INTO FRIDAY AS THE FRONT FINALLY MOVES
THROUGH. WILL GO WITH LIKELY WORDING FOR FRIDAY THROUGH SATURDAY
NIGHT. BEST CHANCES FOR THUNDER WILL BE DURING THE DAYLIGHT HOURS
WITH SHOWERY WEATHER EXPECTED AT NIGHT. THE PERIOD SHOULD BE WARM
WITH HIGHS BOTH THURSDAY AND FRIDAY IN THE UPPER 70S AND LOWER
80S. SLIGHTLY COOLER TEMPERATURES EXPECTED ON SATURDAY WITH MORE
PERSISTENT RAINFALL. SURFACE DEWPOINTS WILL GET INTO THE 60S
BEHIND THE WARM FRONT SO IT'S GOING TO FEEL RATHER MUGGY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE DETAILS OF THE FORECAST FOR THE WEEKEND AND EARLY NEXT WEEK ARE
DIFFICULT TO PIN DOWN. ALL OF THE MODELS CONTINUE TO SHOW A
DEEPENING UPPER TROUGH WITH SEVERAL STRONG SHORT WAVES ROTATING
THROUGH WHICH ARE PROGGED TO CUT OFF. THE FIRST UPPER LOW APPEARS
DESTINED FOR THE OHIO VALLEY AND A PRETTY GOOD CHANCE OF
SHOWERS...PROBABLY ON AND OFF ALL WEEKEND. A SECOND UPPER LOW IS
PROGGED EARLY NEXT WEEK. WE WILL BE ON THE EAST SIDE OF THE TROUGH
AT LEAST FOR THE FIRST HALF OF THE WEEKEND... SO IT WILL PROBABLY
STILL BE RELATIVELY WARM...NEAR NORMAL. EVENTUALLY IT WILL GET
COOLER...ESPECIALLY IF WE HAVE A PROLONGED PERIOD OF EAST OF
NORTHEAST FLOW AND RAIN EARLY NEXT WEEK. I NUDGED THE FORECAST
TEMPERATURES DOWN A LITTLE BY MONDAY...WITH 50S NEAR LAKE ERIE AND
NOT MUCH BETTER THAN 60 ELSEWHERE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS OVER THE UPPER GREAT LAKES DURING THE EARLY MORNING
HOURS SHOULD DIMINISH OR STAY MAINLY WEST OF THE FORECAST AREA
TODAY. MID AND HIGH DEBRIS CLOUDS WILL PROBABLY OVERSPREAD THE AREA
THIS AFTERNOON BUT SHOULD REMAIN VFR. NOT SURE WHEN THE NEXT BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL OCCUR. THE STATIONARY
FRONT OVER THE LOWER OHIO VALLEY WILL BEGIN TO MOVE NORTH AS A
WARM FRONT TONIGHT AND THURSDAY. NEW SHOWERS AND STORMS MAY HOLD
OFF UNTIL LATER TONIGHT OR THURSDAY.

.OUTLOOK...AREAS OF NON-VFR DEVELOPING THURSDAY AND CONTINUING AT
TIMES THROUGH SUNDAY IN SHOWERS/STORMS.

&&

.MARINE...
THE EAST FLOW IS TRICKY...AS EVERY LITTLE RIPPLE IN THE GRADIENT CAN
PICK UP THE WIND. SOME OF THE MODELS INDICATE ANOTHER SURGE OF WIND
THIS AFTERNOON OR EVENING. MARINERS...ESPECIALLY ON THE WEST HALF OF
LAKE ERIE...WILL AT THE VERY LEAST...ENCOUNTER CHOPPY WATERS. A
SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS AFTERNOON INTO TONIGHT.

EVENTUALLY THE FLOW WILL VEER MORE TOWARD THE SOUTH AND SOUTHWEST
THROUGH LATE THIS WEEK. THE WARM FLOW AND LIGHTER GRADIENT SHOULD
ALLOW FOR LESS MIXING AND THE LAKE SHOULD SETTLE DOWN. THUNDERSTORMS
WILL BE AROUND LATER IN THE WEEK THOUGH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, May 11, 5:44 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT WED MAY 11 2011

LEZ142>146-162>166-OHZ003-006>011-017>021-027>032-036>038-047-120945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-
KNOX-
544 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE IN NORTHWEST AND NORTH
CENTRAL OHIO TODAY AND TONIGHT. A FEW OF THE STRONGER
THUNDERSTORMS COULD APPROACH SEVERE LIMITS. BRIEF HEAVY RAINS ARE
ALSO LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY
AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-OHZ012>014-022-023-033-089-PAZ001>003-120945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY
AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:38 PM EDTSevere Thunderstorm WarningCLEPortage41 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.